What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 19, 11:58 AM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 19, 11:58 AM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
1258 PM EDT Thu Jun 19 2025
.SYNOPSIS...
With a hot and muggy air mass in place ahead of an
approaching cold front, scattered thunderstorms are expected this
afternoon into this evening. Some of the storms could be severe,
with damaging winds being the main threat. Behind the front, it
will become breezy and drier with cooler temperatures for Friday.
Another round of dangerously hot temperatures and humid conditions
are expected again early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Key Messages:
- Slight risk (Level 2 of 5) of severe thunderstorms across most
of the region for today, with damaging winds being the primary
threat. Main window for severe thunderstorms will be between 2
PM and 8 PM.
_ Heat Advisory remains in effect for portions of the Hudson
Valley where heat index values will climb around to above 95
degrees this afternoon.
Discussion:
As of 1010 AM EDT...Surface cold front remains upstream of the
region over southern Ontario and Ohio. Morning fog and low
clouds have been dissipating over the past few hours and visible
satellite imagery is fairly clear, with just some lingering low
clouds across northern areas. Through the rest of the morning,
it will be fairly sunny. Temperatures have already been warming
through the 70s, with some low 80s already for southern areas.
Dewpoints have been very high today, with values in the low 70s.
SPC mesoanalysis already shows 1000-200 J/kg of SBCAPE,
although MLCAPE values are generally around 500 J/kg. The best
shear in the sfc-6km layer (around 30-40 kts) remains upstream
closer to the upper level forcing over western NY.
Ahead of the front, eastern NY and western New England will be
firmed entrenched in the warm sector this afternoon with
southwesterly flow advecting in very warm low-level temps around
15-18 C. Fcst soundings depict low-level mixing of this air
down to the surface, which will translate to PM highs climbing
into the 80s to low 90s outside of the higher terrain of the
ADKs, Catskills and southern Greens. Dewpoints will also remain
high with additional moisture advection (PWATs of around
1.50-1.80") across the region. The combination of this heat and
humidity will lead to a brief period of heat index values
(feels-like temperatures) climbing around to just above 95 F
mainly in the Hudson Valley, where a Heat Advisory remains in
effect from midday through this evening.
In addition to the heat, increased forcing from the approaching
surface low, shortwave/jet streak aloft and the surface cold
front/pre-frontal trough will interact with the unstable environment
and lead to the development of afternoon and evening showers and
storms. Severe storms remain possible with the ample forcing and
vertical shear aloft for storm organization, especially across the
Mid Hudson Valley which will be nearer to better forcing with the
jet streak aloft. Most of the area is in a Slight Risk (Level 2
of 5) for severe thunderstorms. The Enhanced Risk (Level 3 of 5)
comes up to our southern border, but is mainly south of the
region over the mid-Atlantic States, where there is a higher
risk for storms today.
Regardless of location, the primary hazard with severe storms
that develop will be damaging winds (strong low-level lapse
rates favoring high DCAPEs and momentum transfer), with a lower
secondary risk of large hail and tornadoes. As far as timing,
while most CAMs are in disagreement of exact timing of the
storms with the prefrontal trough and the actual front, the
window is around 200PM - 800PM for storm development and track
across the region.
Storms should exit the region this evening as the cold front sweeps
through the region. Additional rain showers will be possible nearer
to the surface low track in the ADKs overnight, but most will be
trending drier and cooler with lows dropping into the upper 50s to
lower 60s outside of higher terrain.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Key Messages:
- Low chance of rain showers Friday and Friday night.
- Near normal temperatures Friday warming back above normal Saturday.
- Showers and storms possible Saturday night with a low risk of
severe thunderstorms.
Discussion:
Much of eastern NY and western New England will enjoy a dry day
Friday with temperatures near normal with weak high pressure passing
overhead. There is low chance of rain showers mainly in the higher
terrain of the ADKs as a weak shortwave passes across the region in
northwest flow aloft. Highs outside of higher terrain Friday will
climb into the upper 70s to low 80s, with overnight lows in the 50s
to low 60s.
Ridging will strengthen rather quickly across the area Saturday with
a warm front lifting across the region, with low-level temperatures
climbing to around 15 C Saturday afternoon. With a mix of sun and
clouds expected for most, PM highs should easily climb into the low
to mid 80s outside of higher terrain.
Saturday evening and overnight, will need to keep an eye on
potential for showers and storms as guidance is hinting at a
decaying ridge runner MCS moving into Quebec/New York from the
northern Great Lakes. There is a low threat of severe weather
with this MCS, as the Storm Prediction Center has locations
along and west of I-87 in a Level 1 (marginal risk). With
disagreement on the timing and strength of the complex, opted
for NBM POPs which keep low to medium chances (40-60%) of
showers and storms for the region, with higher values favored
more in the ADKs. Please continue to monitor the forecast as
details become more clear. Lows will be much warmer in
comparison to Friday night with values in the 60s.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Key Messages:
- High confidence exists in a prolonged period of dangerously
hot and humid conditions beginning early through the middle
of next week with the most dangerous of these conditions
falling to Monday and Tuesday.
- Large valley areas show a 60 to nearly 100% probability for greater
than 90 degree temperatures Monday and Tuesday with nearly
regionwide probabilities of 90 to 100% for at least 85 degrees
on these same days.
- Average heat indices Monday and Tuesday look to widely range from
90 to low 100s.
Discussion:
Lingering light, scattered showers persist on the heels of an upper-
level shortwave and associated surface low Sunday morning, primarily
in our higher terrain regions, before the combination of the
departure of the system and the onset of large-scale subsidence
in the face of a high-amplitude ridge nosing northward ensures
the reinforcement of dry conditions. This ridge will then
become the feature of primary concern throughout the remainder
of the extended forecast period...
A broad surface anticyclone will begin to build over the Southeast
before the start of the long term forecast period, gradually
amplifying and expanding north and westward beginning Sunday. Strong
upper-level ridging aloft will attend the surface high, spreading
across the Northeast by as early as late Sunday night. Resulting
rises in geopotential height, large-scale subsidence, and subsequent
warming aloft will send temperatures on a fairly accelerated warming
trend through the middle of the week. Sunday will therefore be the
inception of this trend with highs rising into the 80s to low 90s
with the exception of isolated pockets of upper 70s at higher
elevations. Monday will then see values achieve the mid/upper 80s to
upper 90s as the ridge begins to crest across the region. Tuesday's
highs will be fairly similar with little deamplification expected in
the ridge aloft and the surface high off to the south. To make
matters more uncomfortable to the point of posing dangerous health
impacts, dewpoints both on Monday and Tuesday will be in the upper
60s to low 70s. This will make for heat indices in the 90s and low
100s which could cause significant impacts to health if proper
precautions are not taken to mitigate heat-related illness. And,
unfortunately, with lows in the mid 60s to low 70s Sunday night
through Tuesday night pairing with similar dewpoint values, there
won't be much of a reprieve from the oppressive heat. Heat
Advisories will likely be needed in the near future, but for now,
plan to drink plenty of water; limit time outdoors; make plans to
remind yourself of children or pets in the back seats of your
vehicles; and refresh your knowledge of heat-related illness
symptoms. As this will be the first real period of oppressive heat
of the season, it will be that much easier to fall victim to such
illnesses given the lack of acclamation to this type of environment.
Temperatures Wednesday will still certainly retain the above-normal
categorization, though the deamplification of the upper ridge and
the shift south and east of the surface high at the hands of an
upper-level disturbance will ensure values begin to trend downward.
Expect primarily 80s to low 90s with pockets of upper 70s at higher
elevations. Additionally, as a result of the aforementioned
disturbance, showers and thunderstorms will be possible across much
of the region Wednesday which will also help to cool temperatures
down moving forward. Lows Wednesday will fall to the low 60s to near
70.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Through 18z Friday...Mainly VFR conditions are expected to
prevail through the 24 hour TAF period. Brief MVFR/IFR
conditions associated with scattered TSRA may occur this
afternoon/evening. Any TSRA have the potential to produce winds
gusts of 35-45 kt and torrential downpours. Mid level cigs
should develop behind a cold front passage tonight into early
Friday morning with mainly VFR cigs. However, MVFR cigs are
anticipated at KPSF from around 06z-12z Friday. Winds will be
south-southwest around 8-12 kt with gusts around 15-20 kt into
this evening, then shifting to the west overnight and increasing
to 13-18 kt with gusts of 25-30 kt Friday morning.
Outlook...
Thursday Night: Moderate Operational Impact. Breezy. Chance of SHRA...TSRA.
Friday: Low Operational Impact. Breezy. NO SIG WX.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Saturday Night: Moderate Operational Impact. Likely SHRA...TSRA.
Sunday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Heat Advisory until 8 PM EDT this evening for NYZ052-053-059-
060-064-065.
MA...None.
VT...None.
&&
SYNOPSIS...Frugis
NEAR TERM...Frugis/Speck
SHORT TERM...Speck
LONG TERM...Gant
AVIATION...JPVIn the hours before
Special weather statement, Jun 19, 12:23 PM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Albany NY
123 PM EDT Thu Jun 19 2025
NYZ064>066-191800-
Eastern Dutchess NY-Western Dutchess NY-Eastern Ulster NY-
123 PM EDT Thu Jun 19 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ULSTER AND CENTRAL
DUTCHESS COUNTIES THROUGH 200 PM EDT...
At 122 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hyde Park, or 7 miles northeast of New Paltz, moving northeast at 25
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Poughkeepsie, Rhinebeck, Hyde Park, Pleasant Valley, Amenia,
Highland, Pine Plains, Millbrook, Fairview, Stanfordville,
Staatsburg, Tillson, Port Ewen, Lloyd, Esopus, Rosendale, Bethel,
Milan, Smithfield, and Salt Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
east central New York.
&&
LAT...LON 4185 7410 4202 7374 4200 7371 4200 7366
4180 7353 4168 7398
TIME...MOT...LOC 1722Z 244DEG 23KT 4181 7395
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RWSpecial weather statement, Jun 19, 1:31 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Albany NY
231 PM EDT Thu Jun 19 2025
CTZ001-NYZ061-064>066-191900-
Northern Litchfield CT-Eastern Dutchess NY-Eastern Columbia NY-
Western Dutchess NY-Eastern Ulster NY-
231 PM EDT Thu Jun 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LITCHFIELD...EAST
CENTRAL ULSTER...CENTRAL DUTCHESS AND SOUTH CENTRAL COLUMBIA COUNTIES
THROUGH 300 PM EDT...
At 231 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hyde Park, or 7 miles north of Poughkeepsie, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Poughkeepsie, Hyde Park, Pleasant Valley, Amenia, Sharon, Highland,
Pine Plains, Millbrook, Millerton, Fairview, Stanfordville,
Staatsburg, Cornwall Bridge, Esopus, Bethel, Salisbury, Smithfield,
Salt Point, Pachin Mills, and Ancramdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northern Connecticut...western Massachusetts...and east central New
York.
&&
LAT...LON 4185 7404 4206 7350 4205 7349 4205 7345
4182 7332 4168 7395
TIME...MOT...LOC 1831Z 248DEG 38KT 4180 7390
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RW